Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 135, NWS Milwaukee, WI

September 19, 2025Columbia County, Marquette County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 19, 2025, 4:10 PM CDT for Columbia County, Marquette County, Wisconsin. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 19, 2025, 4:10 PM CDT (21:10 UTC)
Expired
Sep 19, 2025, 4:30 PM CDT
In force
20 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Columbia County, WI, Marquette County, WI

The radar

The Milwaukee radar (KMKX), 100 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 2:59 PM CDT, 1 hour 11 minutes earlier. Its key messages:

  • Thunderstorm chances from Madison westward by this afternoon, with showers and storms becoming likely across all of southern Wisconsin tonight.
  • A potential (but not guaranteed) lull in shower / storm activity mid Saturday morning, with scattered showers / storms likely to redevelop Saturday afternoon and persist into the evening. Additional storm chances through early next week.
  • A Small Craft Advisory is in effect from Sheboygan to Winthrop Harbor tonight into Saturday afternoon due to breezy east to southeast winds and building waves.
  • A Beach Hazard Statement is in effect from Sheboygan County south through Racine County due to a High Swim Risk tonight into Saturday afternoon. Persistent breezy east to southeast winds and building waves are forecast.
Area forecast discussion, Sep 19, 2:59 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
259 PM CDT Fri Sep 19 2025

.KEY MESSAGES...

- Thunderstorm chances from Madison westward by this afternoon,
  with showers and storms becoming likely across all of southern
  Wisconsin tonight.

- A potential (but not guaranteed) lull in shower / storm
  activity mid Saturday morning, with scattered showers / storms
  likely to redevelop Saturday afternoon and persist into the
  evening. Additional storm chances through early next week.

- A Small Craft Advisory is in effect from Sheboygan to Winthrop
  Harbor tonight into Saturday afternoon due to breezy east to
  southeast winds and building waves.

- A Beach Hazard Statement is in effect from Sheboygan County
  south through Racine County due to a High Swim Risk tonight
  into Saturday afternoon. Persistent breezy east to southeast
  winds and building waves are forecast.

&&

.SHORT TERM...
Issued 255 PM CDT Fri Sep 19 2025

Tonight through Saturday night:

Isolated showers have just begun to pop up near the I-39 / I-90
corridor, one of which (north of Pardeeville) just produced a
lightning strike. CAMs are in disagreement as to when this
activity will begin to increase to 'scattered' coverage, with
some open to as early as 5 PM, and others more hesitant until
after 9 PM (like the 18z HRRR). In either case, storms would
ramp up to scattered coverage and gradually fill eastward to
encompass the rest of the southern half of Wisconsin into
Tonight. Lightning would be the primary concern with this
activity, given that the convective bases are mostly elevated,
and we have modest 0-3km shear but weak deep shear. 500mb winds,
for reference, are only 15-20kt southerlies at the moment. Not
expecting much in the way of 'strong' storms, though 1500 joules
SBCAPE would certainly suffice for some lightning.

As storms gradually ramp down in coverage early Saturday
morning, we may enter what most CAMs are depicting as a lull in
the activity, lasting through the rest of Saturday morning
(though lingering instability would be sufficient to fuel a
shower / weak storm if one were to form during this time).
Redevelopment of scattered showers / thunderstorms is then
looking likely into Saturday afternoon as the 500mb trough axis
draws closer. This activity may then continue through Saturday
evening, decreasing in coverage late Saturday night.

The aforementioned timelines could certainly change as the event
unfolds, with low predictability. That said, the lack of
significant moisture return / destabilization between each
potential wave of convection is likely to limit the strength /
longevity of these storms. The off and on nature of these storms
coupled with the current dry soils means hydrologic concerns
are not expected, mainly just a beneficial rainfall.

Sheppard

&&

.LONG TERM...
Issued 255 PM CDT Fri Sep 19 2025

Sunday through Friday:

Upper level low pressure lingers over northern Minnesota /
Wisconsin into Sunday with periods of 500mb perturbations rolling
through. Coupled with lingering surface pressure troughing, this
will extend the periodic shower / thunderstorm chances through
early next week. It's worth noting that this will not be a
'complete wash' by any means, the lack of sufficient moisture
return and upper level dynamics makes it unlikely for us to
witness any stronger storms, and any rounds of showers / weak
storms would likely be separated by periods of calmer conditions.

Ensemble models indicate it is likely for daytime high temps to
remain in the mid 70s into early next week, with a gradual trend
towards low 70s and perhaps 60s towards mid next week / late
next week. High pressure will eventually build into the region
from the north and reduce rain chances. Plenty of dispersion in
model guidance as to when this will occur, but a rough estimate
would be Tuesday morning, leaving only 10-30% precip chances
from then onwards.

Sheppard

&&

.AVIATION...
Issued 255 PM CDT Fri Sep 19 2025

Isolated showers have just begun to pop up along and west of
the I-39 / I-90 corridor, this activity is expected to slowly
ramp up in coverage throughout the rest of the afternoon and
evening. Some models prefer as early as 5 PM for a band of
scattered showers / thunderstorms, while others are hesitant
until after 9 PM. There is, however, a good consensus that
between 9 PM this evening and about 4 AM Saturday, we should
have at least some scattered storms across most of southern
Wisconsin. No severe storms expected at this time, but lightning
will certainly be on the table.

As scattered shower / storm activity continues eastward and
decreases in coverage late tonight into early Saturday morning,
there will be a window for some fog to develop west of the I-39
/ I-90 corridor, though lingering clouds may prevent it's
formation. Even without the fog, the rain-humidified air behind
the scattered showers / storms overnight is likely to form some
low stratus, which could lead to MVFR and IFR north of a
Janesville to Sheboygan line (with the worst of it further north
and west of Madison, extending into west-central WI). Further
south and east, the later arrival of the showers / storms may
allow lingering VFR-altitude cloud ceilings to prevent fog and
low stratus.

Mid Saturday morning is expected to be a lull (for the most
part) in the shower and storm activity, with sparser coverage.
Shower and storm cells will then redevelop into Saturday
afternoon, with at least scattered coverage expected. Mostly
VFR-altitude ceilings expected late Saturday morning through
Saturday afternoon, though some pockets of MVFR in areas hit
repeatedly by showers / storms may occur. Once again, not
currently expecting strong to severe storms, but a chance for
lightning remains.

Sheppard

&&

.MARINE...
Issued 255 PM CDT Fri Sep 19 2025

Forecast Synopsis / Open Waters:
East to northeast winds gradually build today, reaching 15 to
20 kt speeds over northern portions of the lake as high pressure
of 30.3 inches drifts southeastward across Ontario Canada. High
pressure deepens to 30.4 inches tonight, working with weak
surface low pressure over the northern Great Plains to veer
winds east to southeast, with the fastest speeds tonight (around
25 kts) over the southern half of the lake. Southeast winds
gradually subside throughout Saturday, remaining a bit breezy
over the northern tip of the lake. Slower winds will veer due
south into Sunday.

Intermittent rounds of showers and thunderstorms are expected
tonight through Monday night.

Nearshore Zones:
Tonight's breezy east to southeast winds over the southern half
of Lake Michigan are expected to build waves of 3 to 6 feet over
western nearshore zones (with the highest waves between
Milwaukee and Sheboygan). As such, a Small Craft Advisory has
been issued. It expires mid Saturday afternoon as winds and
waves decline.

Sheppard

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Beach Hazards Statement...WIZ052-WIZ060-WIZ066-WIZ071...1 AM
     Saturday to 4 PM Saturday.

LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646...1 AM
     Saturday to 4 PM Saturday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, X, and YouTube at:
www.facebook.com/NWSMilwaukee
www.x.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Sep 19, 1:55 PM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
155 PM CDT Fri Sep 19 2025

WIZ046-047-051-052-056>060-062>072-201900-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
155 PM CDT Fri Sep 19 2025

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Increasing chances for scattered showers and thunderstorms later
today into tonight.

Breezy east to southeast winds tonight will result in a High Swim
Risk for Lake Michigan beaches from Sheboygan County south
through Racine County. Life threatening waves and currents are
expected. Stay out of the water, and stay away from dangerous
areas like piers and breakwalls.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

The High Swim Risk continues into Saturday afternoon.

Thunderstorm chances will continue Saturday into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-201900-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
155 PM CDT Fri Sep 19 2025

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

A Small Craft Advisory goes into effect tonight for breezy east
to southeast winds and building waves.

There is a chance for thunderstorms this evening and overnight.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

The Small Craft Advisory continues into Saturday afternoon.

Thunderstorm chances will persist Saturday into early next week.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-201900-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
155 PM CDT Fri Sep 19 2025

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

There will be a chance for thunderstorms this evening and
overnight.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

The thunderstorm chances will continue Saturday into early next
week.

Sheppard

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 3:42 AM CDTBeach Hazards StatementMKXMilwaukee, Ozaukee, Racine, Sheboygan36 hr
Sep 19, 3:46 AM CDTSmall Craft AdvisoryMKX36 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.